Alert archive / Tennessee / High Wind Warnings in 2024
High Wind Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this high wind warning at Jan 27, 2024, 10:24 AM CST for 6 counties in Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 27, 2024, 10:24 AM CST (16:24 UTC)
- Expired
- Jan 27, 2024, 11:14 AM CST
- In force
- 50 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Robertson County, TN, Sumner County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 27, 10:35 AM CST | NON-TSTM WND GST 50 | Ashland City, TN | Estimated at least 50 mph winds in Ashland City. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS74 KOHX 271624 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1024 AM CST Sat Jan 27 2024 TNZ025>027-059-271800- /O.NEW.KOHX.HW.W.0001.240127T1624Z-240127T1800Z/ Dickson-Cheatham-Davidson-Williamson- Including the cities of Dickson, Ashland City, Kingston Springs, Nashville, Franklin, and Brentwood 1024 AM CST Sat Jan 27 2024 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northeast winds 50 to 60 mph. * WHERE...Dickson, Cheatham, Davidson and Williamson Counties. * WHEN...Until noon CST today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ 27
2 follow-up statements
860 WWUS74 KOHX 271652 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1052 AM CST Sat Jan 27 2024 TNZ025-059-271800- /O.CAN.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/ Dickson-Williamson- Including the cities of Dickson, Franklin, and Brentwood 1052 AM CST Sat Jan 27 2024 ...HIGH WIND WARNING IS CANCELLED... Winds have relaxed in these areas. $$ TNZ007-008-271800- /O.EXA.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/ Robertson-Sumner- Including the cities of Springfield, Hendersonville, Gallatin, and Goodlettsville 1052 AM CST Sat Jan 27 2024 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northeast winds 50 to 60 mph. * WHERE...Robertson and Sumner Counties. * WHEN...Until noon CST today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ026-027-271800- /O.CON.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/ Cheatham-Davidson- Including the cities of Ashland City, Kingston Springs, and Nashville 1052 AM CST Sat Jan 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northeast winds 50 to 60 mph * WHERE...Cheatham and Davidson Counties. * WHEN...Until noon CST today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ 27
177 WWUS74 KOHX 271714 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1114 AM CST Sat Jan 27 2024 TNZ007-008-026-027-271815- /O.CAN.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/ Robertson-Sumner-Cheatham-Davidson- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, and Nashville 1114 AM CST Sat Jan 27 2024 ...HIGH WIND WARNING IS CANCELLED... Winds have calmed down across Middle TN. $$ 27
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this high wind warning went out at Jan 27, 9:23 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 27, 9:23 AM CST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 923 AM CST Sat Jan 27 2024 ...New UPDATE... .UPDATE... Issued at 910 AM CST Sat Jan 27 2024 Overall, the forecast is on track. The main question for today revolves around the track of the surface low and the potential for any severe storms this afternoon. On the whole, the severe threat is low. However, there is some suggestion by one member of the HREF (HRRR) that the surface low for our current weather system will have more of a northerly track, thus bringing more instability into our southeast quadrant this afternoon. However, the mean of the HREF has a track that will greatly limit our destabilization. So, that will be our focus over the next few hours. If the surface low tracks into West TN, better shot at damaging winds and even a quick spin up. If it tracks towards Huntsville, we'll be much less likely to see even any strong storms. Bottom line, just remain weather aware between 2 and 8 pm today if you live/work south of I-40 and east of I-65. Rainfall totals are in good shape right now. 6-hr MRMS suggests only a small spot of about 1 inch on the Alabama state line. Other areas just north of there, mainly all of Giles County, are running about 0.75". Very manageable numbers as the back of this rain shield moves into our southwest this hour. Another interesting development is the Wind Advisory issued by WFO Birmingham and Huntsville to our south. This is for the potential of wake low winds as the rains come to an end for them. Will monitor this, but unlikely to affect Middle TN. && .SHORT TERM... (Today through Sunday) Issued at 117 AM CST Sat Jan 27 2024 Light echoes are closing in on Middle Tennessee as we prepare for the next round of active weather. During the next several hours, a developing surface low will track northeastward across the Gulf Coast states and eventually ride up the Cumberland Plateau. This is going to be a fast-developing, fast-moving system; 24 hrs. from now the surface low will be centered over eastern Kentucky with a large swath of wrap-around moisture poised to rotate through the mid state. Between now and then, look for widespread showers and isolated storms to affect the region. There is a marginal risk of severe storms for extreme southern portions of the Cumberland Plateau, but the best chance of severe weather is going to be upstream. There just isn't going to be a great deal of instability across Middle Tennessee given the track of the surface low. But there is the potential for heavy rain, especially along the Cumberland Plateau and southern portions of Middle Tennessee -- mainly right along the low track. QPF totals from 06Z Saturday until 06Z Monday range from less than 1" in a few spots west of Nashville to more than 2" in a few spots along the Cumberland Plateau, with the bulk of the expected rain occurring during the day Saturday. Lighter precipitation will continue Saturday night and Sunday as the occluded front swings though, and some of our higher elevations might even see some wintry precipitation as colder temperatures sink in on Sunday and Sunday evening, with little chance of any accumulation. && .LONG TERM... (Sunday Night through next Saturday) Issued at 117 AM CST Sat Jan 27 2024 Look for cooler weather to start off the new week, but even then, we'll only drop back to seasonal normals. We may experience more light precipitation Tuesday and Tuesday night with the passage of the next cold front, but impacts will be minimal. Temperatures will warm gradually the remainder of the week and into next weekend. The latest NBM hints at some rain chances next Sunday and Sunday night, but next week overall looks to be on the dry side. && .AVIATION... (12Z TAFS) Issued at 536 AM CST Sat Jan 27 2024 Rain is overspreading the terminals this morning with cigs expected to mainly remain IFR/LIFR. Vis will vary from IFR to MVFR depending on the intensity of the rain. Showers will become more scattered this afternoon with a line of showers expected to move through BNA/MQY/SRB/CSV late this afternoon through the evening hours. A storm will be possible within this line so -tsra was included at the terminals. Rain chances decrease this evening but low cigs will remain through the taf period. Winds will shift from the NE/E this morning to the WSW and then NW this evening. Winds will increase to 10-15 kts with gusts between 20-25 kts this evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 53 40 46 36 / 100 60 30 0 Clarksville 49 40 45 34 / 100 90 20 0 Crossville 56 37 40 31 / 100 70 70 20 Columbia 54 40 45 34 / 100 50 20 0 Cookeville 56 39 41 34 / 100 80 70 20 Jamestown 54 37 40 32 / 100 80 70 30 Lawrenceburg 56 40 45 35 / 100 40 20 0 Murfreesboro 56 40 45 35 / 100 50 30 10 Waverly 49 38 44 32 / 100 80 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Unger SHORT TERM...Rose LONG TERM....Rose AVIATION.....Reagan
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 6:14 AM CST | River Flood Advisory | OHX | Humphreys | 24 hr |
Nearby
High Wind Warnings in Tennessee, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.